I have a lot on my plate. I decided today to quit smoking. I've been smoking for 13yrs and noticed that my smoking increased once I started to take the pills. So now I'm tapering off the vicodin and stopping smoking. I'm commited to stopping both. I want to know if anyone else smokes, and if the pills make you smoke more. I'm curious to know if it was just me.
Im a smoker.......and the pills did make me smoke more....alot more..
since I have tapered...quit and quit again.....lol....I noticed somethings...Like...I dont smoke much anymore..I live in a non smoking envorinment..the youngest one and myself have asthma ( I know I smoke anyways )....so we dont smoke in the car or the house....because of her mainly..and it makes our house smell better...
I do smoke very light now..a pack lasts oh about aweek generally..unless I am really stressed out....
I lost my smokes last night..Ironically enough, havent had one all day..and Im going a little stir crazy..but dealing....lol not to say I am quitting though, however if it helps heres some tips
Write down your triggers......why you smoke...emotions you tend to have a smoke more for...times of day that sorta thing..
If you are cont...smoking for a bit.....write down inside your pack or on a paper the time you have a smoke...and see how long you can last without one.....when you crave...Check your time.....if it isnt the time..find somethign to fill...
Popsicles...I would hope your health aware that quittin gsmokin can cause you to gain weight..I eat alot of popsciles that help curve that
Hard to quit two things at once, hell ones hard enough good luck remember take it easy on yourself. cutting down might be another options. I smoke too not cigs but smoke is smoke. cutting down a little seems to help at little before just ct.
Just my opinion, but please don't try to taper when it comes to cigarettes. I truly believe tapering is a viable option for quitting opiates, but not for nicotine. The following illustration demonstrates my reasoning:
If there is anyone who knows a smoker who they really despise they should actively encourage them to follow the gradual withdrawal "cut down" approach. They should call them up every day and tell them to just get rid of one cigarette. Meaning, if they usually smoke 40 a day, just smoke 39 on the first day of the attempt to quit. The next day they should be encouraged to smoke only 38 then 37 the next day and so on. Then they should call these people every day to congratulate them and encourage them to continue. I must reemphasize, this should only be done to a smoker you really despise.
You see, most smokers will agree to this approach. It sounds so easy to just smoke one less each day. Thirty-nine cigarettes to a two pack a day smoker seems like nothing. The trick is to convince the person that you are only trying to help them. For the first week or two the one downside is you have to pretend to like the person and you have to talk to them every day. They won
i have migraines, and i take butalbital (pretty much constantly now), and, after having quit for a long time i have gone back to smoking hoping to numb some of the stress i am under. i do not know if there is a correlation between the two (pills make you smoke more or less), but what i do know is trying to quit them both at the same time would be insanely difficult.
i too have "a lot on my plate" to many degrees - i smoke, i take pills, nobody knows about either (being a med student, both would be frowned upon by my peers and i would feel like even more of an outsider than i already do), i am a married FEMALE med student who still has to play "housewife" - i can relate!
Because you can still do your normal day during nicotine withdrawal. My experience is that opiate withdrawal is much more intense and debilitating in terms of everyday functioning than nicotine w/d. I have read of tapering experiences from opiates in which acute withdrawal was more manageable. Naturally, I advocate cold turkey for opiate w/d as well because w/d symptoms will only last days rather than weeks or months, but I can at least understand if someone is tapering from opiates because of the intensity of w/d from high dose full agonists.
That said, I also believe that, while tapering is a viable option for opiates, even full agonists, in general it is much harder to do a successful taper than a successful c/t. I don't have any tangible evidence to back this up, however.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.